Wildfire, Pulaski
- When
- August 5, 12:00 PM CST to August 8, 8:00 PM CST
- Where
- Pulaski forecast zone
- Reported by
- State Official
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
A wildfire began at Camp Robinson in Pulaski County on the 5th, having been caused by practice on the firing range. The fire was contained on the 5th, but rekindled on the 7th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A wildfire began at Camp Robinson in Pulaski County on the 5th, having been caused by practice on the firing range. The fire was contained on the 5th, but rekindled on the 7th. A back burn was set to contain the fire. On the 8th, thunderstorms moved through, dousing the fire. Altogether, 700 acres burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 5, 11:50 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT SUN AUG 5 2012 .AVIATION...05/18Z TAF CYCLE WEAK FNTL BNDRY WAS LOCATED ACRS NRN AR AT MIDDAY...WITH A DECAYING OUTFLOW BNDRY OVR CNTRL AR. MAIN CONCERN FOR THIS AFTN AND THIS EVENING WL BE CONVECTIVE TRENDS ALONG THE FNT AS IT MOVES SLOLY SWD. SHORT TERM MODELS INDC SCTD SHRA/TSRA FORMING ARND MID TO LATE AFTN ACRS CNTRL AR. CONFIDENCE STILL NOT HIGH ENOUGH TO GO WITH TEMPO GROUPS AND OPTED WITH VCTS. OUTSIDE OF HEAVIER STORMS... VFR CONDS WL PREVAIL. SOME LOW CLOUDS ACRS NRN AR THIS AFTN COULD PRODUCE BRIEF PDS OF MVFR CIGS. /44/ && .PREV DISCUSSION... /ISSUED 508 AM CDT SUN AUG 5 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT A COLD FRONT WAS PUSHING INTO NORTHWEST ARKANSAS FROM THE PLAINS EARLY THIS MORNING. THE FRONT WILL CONTINUE WORKING INTO CENTRAL SECTIONS OF THE STATE THIS AFTERNOON...AND WILL BE ALONG THE LOUISIANA BORDER BY DAWN MONDAY. SHOWERS/THUNDERSTORMS IN THE NORTHWEST WILL BECOME MORE ISOLATED AS THE MORNING PROGRESSES...WITH STORMS REFIRING THIS AFTERNOON FROM NORTHEAST INTO CENTRAL ARKANSAS. STORMS WILL THEN BUILD INTO THE SOUTHERN COUNTIES TONIGHT WITH THE FRONT. SOME OF THE STORMS WILL LIKELY BE SEVERE...WITH DAMAGING WINDS THE MAIN CONCERN. FORECAST SOUNDINGS ARE ALSO SHOWING QUITE A BIT OF DRY AIR ALOFT...WITH RAPID COOLING OVERHEAD LEADING TO LARGE HAIL IN SOME STORMS. PRECIPITATION MAY LINGER SOUTH OF LITTLE ROCK MONDAY MORNING BEFORE EXITING AS THE DAY PROGRESSES. THE FRONT WILL BE FOLLOWED BY SLIGHTLY COOLER AND DRIER AIR. TEMPERATURES MAY STAY A BIT ABOVE NORMAL MONDAY THROUGH WEDNESDAY. THE GOOD NEWS IS THAT DAYTIME READINGS WILL HAVE DIFFICULTY REACHING THE TRIPLE DIGITS...AND IT WILL BE MORE COMFORTABLE AT NIGHT. HOT HIGH PRESSURE WILL BE WELL TO THE WEST IN THE ROCKIES...AND WILL STAY THERE HEADING INTO THE EXTENDED PERIOD. LONG TERM...THURSDAY THROUGH SATURDAY AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL BE OVER THE FOUR CORNERS REGION TO BEGIN THE PERIOD. UPPER NORTHERLY FLOW THURSDAY WILL BECOME NORTHWEST FOR FRIDAY AND SATURDAY AS THE HIGH DRIFTS SLOWLY WESTWARD. MODELS ARE IN GOOD AGREEMENT...AN UPPER TROUGH WILL MOVE THROUGH ARKANSAS AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE STATE FRIDAY AND SATURDAY...NORTH TO SOUTH. INCLUDED A CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY. HIGHS WILL MAINLY BE IN THE 90S WITH LOWS IN THE 60S AND 70S. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 5 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE A BIT COOLER TODAY IN MOST AREAS. A COLD FRONT WILL MOVE THROUGH THE STATE AND BRING ABUNDANT CLOUD COVER AND A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS WILL RANGE FROM THE MID TO UPPER 90S IN MOST LOCATIONS. MEANWHILE...HEAT INDEX READINGS WILL MAINLY BE IN THE 95 TO 105 DEGREE RANGE. THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WITH IT. SOME OF THE STRONGER STORMS COULD BECOME SEVERE ACROSS THE CENTRAL PART OF THE STATE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THIS AREA WITH THE MAIN THREAT BEING DAMAGING WINDS. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE FROM THE SOUTHWEST AND WEST AHEAD OF THE FRONT AND NORTH BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL EVENTUALLY MOVE SOUTH OF THE STATE BY LATE MONDAY... WITH HIGH PRESSURE REGAINING CONTROL OVER ARKANSAS. SMALL RAIN CHANCES WILL RETURN TO THE FORECAST LATER IN THE WEEK AS ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE PLAINS STATES. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK WEEK. RAINFALL THAT DOES OCCUR EARLY IN THE PERIOD WILL HAVE LITTLE AFFECT ON THE CURRENT DROUGHT SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390938.